Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Uncontroled bowel movements
|jenhelse0 - Mon Sep 15, 2008 9:33 pm||
I have been having issues with my bowels, it is mostly diarrhea 3-4 times a day for about a year, but now it has gotten to the point that I have a hard time leaving the house cause there has been a couple of times that I has not been able to make it to the bathroom in time. I saw this ad on TV for this Phillips Colon Health and I'm not sure if I should try it. Please let me know if it is something worth trying or if it is something to be concerned with.
|John Kenyon, CNA - Tue Oct 28, 2008 9:41 pm||
While the product to which you refer might actually help and in any case shouldn't cause any problems. if it doesn't help (and it is more effective against constipation than diarrhea) then you should be evaluated by an internist or perhaps a GI specialist. If you have Irritable bowel syndrome there are more appropriate medications you can take than the Phillips remedy. But you also could have inflammatory bowel disease or celiac disease, and these would then need to be ruled out (or in) and if one is found, there are entirely different therapies which are effective for these conditions. But first you need to know what's causing your symptoms.
By all means try the Philips remedy and give it a week or two. If it doesn't work or if things get worse, please make a prompt appointment and be worked up to see just what is causing these symptoms.
Best of luck to you. Please follow up with us here.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.